Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 3, NWS Columbia, SC

April 6, 2022Edgefield County, McCormick County, South Carolina; Columbia County, Lincoln County, McDuffie County, Georgia

NWS Columbia, SC issued this flash flood warning at Apr 6, 2022, 5:32 PM EDT for Edgefield County, McCormick County, South Carolina; Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 118 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2022, 5:32 PM EDT (21:32 UTC)
Expired
Apr 6, 2022, 7:30 PM EDT
In force
118 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 128 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:30 PM EDTFLASH FLOOD4 Nw Mistletoe State Pa, GASEVERAL ROADS FLOODED AND CLOSED INCLUDING SALEM CHURCH ROAD.
Apr 6, 7:15 PM EDTFLASH FLOOD6 S Lincolnton, GACORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6 S LINCOLNTON. EMERGENCY MANAGER REPORTED MULTIPLE ROADS IN SOUTHWESTERN LINCOLN COUNTY THAT HAD DAMAGE FROM FLASH FLOODING. A COUPLE OF ROADS WERE CONFIRMED TO BE WASHED OUT.
Apr 6, 7:15 PM EDTFLASH FLOOD6 S Lincolnton, GAEMERGENCY MANAGER REPORTED MULTIPLE ROADS IN SOUTHWESTERN LINCOLN COUNTY THAT HAD DAMAGE FROM FLASH FLOODING. A COUPLE OF ROADS WERE REPORTEDLY WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

408 
WGUS52 KCAE 062132
FFWCAE
GAC073-181-189-SCC037-065-062330-
/O.NEW.KCAE.FF.W.0003.220406T2132Z-220406T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
532 PM EDT Wed Apr 6 2022

The National Weather Service in Columbia has issued a

* Flash Flood Warning for...
  North Central Columbia County in east central Georgia...
  Southern Lincoln County in east central Georgia...
  Northeastern McDuffie County in east central Georgia...
  West Central Edgefield County in central South Carolina...
  Southeastern McCormick County in central South Carolina...

* Until 730 PM EDT.

* At 532 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lincolnton, Hamilton Branch State Park, Parksville, Double 
  Branches, Cherokee Boat Ramp, New Hope, Knox Scout Reservation, 
  Bussey Point Campground, Woodlawn, Clay Hill Campground, Modoc 
  Boat Ramp, Modoc Campground, Modoc and Loce.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most flooding deaths occur in vehicles. Never drive through a 
flooded roadway or around barricades. Turn around, don't drown.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3365 8258 3366 8251 3367 8250 3377 8256
      3381 8217 3369 8215 3366 8249 3365 8251
      3364 8258

FLASH FLOOD...RADAR INDICATED

$$

AWP
1 follow-up statement
548 
WGUS72 KCAE 062325
FFSCAE

Flash Flood Statement
National Weather Service Columbia SC
725 PM EDT Wed Apr 6 2022

GAC073-181-189-SCC037-065-062335-
/O.EXP.KCAE.FF.W.0003.000000T0000Z-220406T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Columbia GA-Lincoln GA-McDuffie GA-Edgefield SC-McCormick SC-
725 PM EDT Wed Apr 6 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT THIS EVENING FOR 
NORTH CENTRAL COLUMBIA, SOUTHERN LINCOLN, NORTHEASTERN MCDUFFIE, 
WEST CENTRAL EDGEFIELD AND SOUTHEASTERN MCCORMICK COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures as water may 
linger on roadways this evening before draining.

LAT...LON 3365 8258 3366 8251 3367 8250 3377 8256
      3381 8217 3369 8215 3366 8249 3365 8251
      3364 8258

$$

FA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 5:09 PM EDT, 23 minutes earlier.

Area forecast discussion, Apr 6, 5:09 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
509 PM EDT Wed Apr 6 2022

.SYNOPSIS...
Chance for showers and thunderstorms including some severe
thunderstorms across the region once again into tonight. Dry,
cool weather will return for late this week and into the
weekend. Temperatures and shallow moisture will increase through
early next week but the next chance for showers should hold off
until late Tuesday or Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

Tornado Watch 102 has been issued for areas along and south of
I-26 excluding Newberry county.

Previus discussion follows:

Mostly cloudy across much of the area this afternoon.
Temperatures have struggled to warm, but dewpoints remain quite
juicy with values in the mid to upper 60s. Remnant boundary
which started south of the CWA this morning is still expected to
become the focus for another round of shower and thunderstorm
development this afternoon into tonight. Some breaks in the
clouds are noted along that boundary, with storms in western GA
beginning to develop. As this boundary continues to lift north,
we'll be keeping a close eye for shower and thunderstorm
development. Upper dynamics appear favorable for severe
weather, generally in the form of damaging wind gusts and some
large hail. This is due to sufficient CAPE in the hail growth
zone, strong mid-level lapse rates and drier air aloft leading
to high DCAPE values. All said, model solutions suggest MLCAPE
values between 1000 and 2000 are possible into this evening.
While there remains a low-end tornado threat, wind shear, SRH
and EHI values are not as significant as Tuesday, and so current
thinking is that this threat will generally remain south of our
area. However, short-lived and quickly developing spinups are
possible with any severe storms which develop. Best coverage should
be across the southern half of the CWA through this evening.

Hi-res CAMs are not in as good of agreement regarding the
evolution of convection compared to Tuesday. However, the
majority of them do highlight the 06/20Z through 07/04Z time
period. There looks to be a bit of a break before a secondary
round of showers and thunderstorms is possible ahead of a cold
front somewhere around 07/07 to 07/10Z tonight. The severe
threat with the subsequent push of showers and storms seems to
be lower at this time.

Temperatures this afternoon could warm up an additional few
degrees into the mid 70s, except to the south where breaks in
the clouds may allow for some additional warming. Overnight the
rain, cloud cover and background wind field will limit cooling
and lows should remain warm, in the mid 60s. Slightly lower
values are possible in the western CSRA if clearing occurs late
in the near term period.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front will push through the forecast area Thursday morning
with the potential for some shower activity along and ahead of
the boundary. However westerly 850 mb winds and modest moisture
advection suggest only scattered or isolated convective
coverage. Confidence in thunderstorm development is
low however due to unfavorable diurnal timing and a lack of deep
moisture. Think the bulk of any precip will be east of the
area by midday as PWATS decrease rapidly below one inch and
dewpoints crash into the 40s. It will be breezy behind the
front with westerly gusts up to 25 mph, just below Lake Wind
Advisory criteria for now but will have the midnight shift
reevaluate. Highs will be in the low to mid 70s for most
locations - cooler in the western FA and CSRA. Cold advection
will strengthen overnight with temperatures dropping into the
mid to upper 40s. Winds will remain elevated preventing ideal
radiational cooling conditions despite dewpoints settling in the
upper 30s and mostly clear skies.

A deep upper level trough will settle over the eastern CONUS
Friday. At the surface, dry high pressure will ridge into the
forecast area with below normal temperatures expected Friday
afternoon. Temperatures will peak in the upper 60s and breezy
conditions continue due to a tight pressure gradient. Lows
Friday night a bit cooler with values in the upper 30s to low
40s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Troughing persists through Saturday and finally swings through
on Sunday with ridging building in behind. Dry conditions
continue this weekend with below normal temperatures and breezy
conditions. Winds die off a bit Saturday night with lows falling
into the 30s. We'll have to watch for a potential frost threat.
Surface high pressure is in control Sunday night into Monday
with dry low levels and weak winds, and another cool night is
expected. Current NBM guidance has temperatures a bit warmer
than Saturday night, but will continue to monitor trends. The
aforementioned upper ridging will help induce a warming temperature
trend with increasing shallow moisture on Monday. Mean PWAT
values from global ensembles rise above 1 inch late Tuesday or
Wednesday. A few passing upper level disturbances moving through
the flow may increase rain chances during this period, but there
remains some uncertainty in the forecast this far out in the
period.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Restrictions through tomorrow morning, then slowly improving as
the cold front moves east.

Deep cloud coverage remains over the area and all TAF sites
remain in IFR/LIFR. Looking at current satellite, drier air is
beginning to advect into the southern Midlands and CSRA.
Ceilings will lift, however this will preclude convection
initiation. Scattered thunderstorms will move into Augusta then
Orangeburg terminals, at times possibly widespread as we head
into the early evening. Showers and storms will likely reduce
visibilities to IFR/LIFR considering the available moisture in
the atmosphere. After the initial evening convection, another
round of showers will move through as the cold front enters the
area around 05-08z. Gusts outside of storms will be from the
SSW around 5-10kt, veering west as the front pushes through in
the early morning hours. Mixing will ramp up shortly after
sunrise and skies will quickly clear before noon, but before
that, expect intermittent MVFR/IFR cigs/vis through most of the
forecast period.

EXTENDED AVIATION OUTLOOK...Dry air moves in behind the cold
front. No widespread restrictions expected.

&&

.HYDROLOGY...
Heavy rainfall on the order of 2 to 4 inches across the region
on Tuesday has lead to considerable rises on many area mainstem
rivers. Multiple Flood Warnings and Flood Advisories are
currently in effect. With heavy rainfall possible this
afternoon into this evening, additional flooding and subsequent
warnings and advisories may be issued.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Apr 6, 4:46 AM EDT, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
446 AM EDT Wed Apr 6 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-070900-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
446 AM EDT Wed Apr 6 2022

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop once again by this
afternoon, lasting into this evening.  Strong damaging winds, hail,
isolated tornadoes, and heavy rainfall will all be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Apr 6, 3:49 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Columbia SC
349 PM EDT Wed Apr 6 2022

GAZ040-063>065-077-SCZ018-025-030-062030-
Burke GA-Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-
McCormick SC-Edgefield SC-
349 PM EDT Wed Apr 6 2022

...Strong thunderstorms are expected to develop rapidly in the CSRA
during the next hour...

At 342 PM EDT, Doppler radar indicating thunderstorms developing
rapidly across east central Georgia. These storms will move into the
Augusta metro area southeast to Burke County during the next hour.
These storms have potential for rapid strengthening.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Waynesboro, Fort Gordon,
Augusta, Clearwater, Martinez, Belvedere, Edgefield, Hephzibah,
Harlem, Midville, Glendale, Gough, South Augusta, Clarks Hill
Recreation Area, Mistletoe State Park and Summerville.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 167 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 9.
 Interstate 520 in Georgia between mile markers 1 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
      3331 8234 3336 8255 3341 8255 3360 8265
      3363 8258 3365 8258 3364 8256 3365 8249
      3371 8251 3388 8190 3293 8178 3295 8186
      3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 1948Z 242DEG 36KT 3363 8226 3289 8220

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

awp
Special weather statement, Apr 6, 4:25 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
425 PM EDT Wed Apr 6 2022

SCZ038-137-062100-
Southeastern Orangeburg SC-Clarendon SC-
425 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of south central
Clarendon and east central Orangeburg Counties through 500 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holly Hill, or 13 miles northeast of Indian Field, moving northeast
at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holly Hill, Eutawville, Rocks Pond Campground and Marina, Blounts
Landing and Eautaw Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
      3346 8015 3345 8015 3346 8016 3345 8017
      3345 8020 3344 8020 3345 8022 3330 8025
      3327 8030 3328 8035 3326 8038 3334 8046
      3362 8013 3357 8006
TIME...MOT...LOC 2025Z 239DEG 26KT 3330 8034

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

gpl
Special weather statement, Apr 6, 4:28 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
428 PM EDT Wed Apr 6 2022

GAZ065-SCZ030-062100-
Richmond GA-Aiken SC-
428 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of southeastern
Richmond and southwestern Aiken Counties through 500 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Augusta Regional Airport, or 10 miles southeast of Augusta, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aiken, Aiken Mall, Clearwater, New Ellenton, Jackson, USC Aiken,
Citizens Park, Gloverville, Augusta Regional Airport, Graniteville,
Burnettown, Audubon's Silver Bluff Sanctuary, Hopeland Gardens, New
Savannah Bluff Lock & Dam Park, Savannah River Site Badge Office,
Westover, Bennock Mill, Phinizy Swamp Nature Park, Redcliffe
Plantation State Historic Site and Boyd Pond Park.

This includes the following highways...
 Interstate 520 in Georgia between mile markers 10 and 15.
 Interstate 520 in South Carolina near mile marker 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for east central
Georgia...and central South Carolina.

&&

LAT...LON 3326 8188 3326 8192 3337 8203 3362 8177
      3338 8152 3325 8185
TIME...MOT...LOC 2028Z 235DEG 20KT 3334 8189

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

gpl
Special weather statement, Apr 6, 4:48 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
448 PM EDT Wed Apr 6 2022

SCZ030-062130-
Aiken SC-
448 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of central Aiken County
through 530 PM EDT...

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Aiken Mall, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aiken, Aiken Mall, New Ellenton, USC Aiken, Citizens Park, Aiken
Municipal Airport, Gloverville, Aiken State Park, Burnettown,
Wagener, Salley, Perry, Windsor, Aiken Gopher Tortoise Heritage
Preserve, Perry Airport, Hopeland Gardens and New Holland.

This includes Interstate 20 in South Carolina between mile markers 18
and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3334 8165 3351 8185 3381 8161 3359 8126
TIME...MOT...LOC 2047Z 220DEG 14KT 3350 8170

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

gpl
Special weather statement, Apr 6, 5:09 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
509 PM EDT Wed Apr 6 2022

GAZ040-063>065-SCZ018-025-030-062145-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
509 PM EDT Wed Apr 6 2022

...Strong thunderstorms will impact portions of north central
McDuffie, Columbia, southeastern Lincoln, north central Richmond,
Edgefield, northwestern Aiken and southeastern McCormick Counties
through 545 PM EDT...

At 509 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thomson-McDuffie County Airport to near
Grovetown. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Augusta, Grovetown, Evans, Fort Gordon, Martinez, Belvedere,
Clearwater, Edgefield, McCormick, Glendale, Clarks Hill Recreation
Area, Edgefield County Airport, Mistletoe State Park, Summerville,
Augusta Mall, Daniel Field, Village Plaza Shopping Center, Augusta
National Golf Club, J. Strom Thurmond Dam and Appling.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 176 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 15.
 Interstate 520 in Georgia between mile markers 1 and 5.
 Interstate 520 in South Carolina between mile markers 20 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for east central
Georgia...and central South Carolina.

&&

LAT...LON 3364 8249 3365 8250 3366 8249 3392 8227
      3374 8165 3337 8211 3356 8256
TIME...MOT...LOC 2109Z 219DEG 25KT 3357 8246 3344 8216

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

gpl
Special weather statement, Apr 6, 5:15 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
515 PM EDT Wed Apr 6 2022

SCZ030-035-041-135-136-062145-
Central Orangeburg SC-Barnwell SC-Aiken SC-Bamberg SC-
Northwestern Orangeburg SC-
515 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northeastern
Barnwell, northwestern Bamberg, east central Aiken and northwestern
Orangeburg Counties through 545 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston, or 11 miles north of Barnwell, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Williston, Blackville, Barnwell State Park, Springfield, Salley,
Neeses, Norway, Elko and Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for central South
Carolina.

&&

LAT...LON 3327 8137 3344 8150 3366 8117 3343 8097
TIME...MOT...LOC 2115Z 235DEG 24KT 3341 8137

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

gpl

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:04 PM EDTRiver Flood WarningCAECalhoun, Lexington, Richland5 days
Apr 5, 9:04 PM EDTRiver Flood WarningCAECalhoun, Richland4 days
Apr 5, 9:04 PM EDTRiver Flood WarningCAEOrangeburg6 days
Apr 5, 9:04 PM EDTRiver Flood AdvisoryCAELexington, Richland3 days
Apr 6, 2:07 AM EDTRiver Flood WarningCAEEdgefield, McCormick50 hr
Apr 6, 8:54 AM EDTRiver Flood WarningCAEGreenwood, Newberry, Saluda20 hr
Apr 6, 3:49 PM EDTSpecial Weather StatementCAEEdgefield41 min
Apr 6, 4:25 PM EDTSpecial Weather StatementCAEClarendon35 min
Apr 6, 4:28 PM EDTSpecial Weather StatementCAEAiken32 min
Apr 6, 4:48 PM EDTSpecial Weather StatementCAEAiken42 min
Apr 6, 5:09 PM EDTSpecial Weather StatementCAEEdgefield36 min
Apr 6, 5:15 PM EDTSpecial Weather StatementCAEBarnwell30 min
Apr 6, 5:23 PM EDTAreal Flood AdvisoryCAEEdgefield, McCormick112 min
Apr 6, 5:29 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick31 min
Apr 6, 5:36 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg24 min
Apr 6, 5:57 PM EDTSpecial Weather StatementCAELexington, Saluda63 min
Apr 6, 6:22 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick38 min
Apr 6, 6:31 PM EDTSpecial Weather StatementCAEClarendon29 min
Apr 6, 6:43 PM EDTAreal Flood AdvisoryCAEAiken, Edgefield, Lexington, McCormick, Saluda2 hr
Apr 6, 6:54 PM EDTSpecial Weather StatementCAEEdgefield36 min
Apr 6, 6:55 PM EDTSpecial Weather StatementCAEBamberg35 min
Apr 6, 7:03 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick, Newberry, Saluda57 min
Apr 6, 7:19 PM EDTSpecial Weather StatementCAELexington, Richland41 min
Apr 6, 7:34 PM EDTSpecial Weather StatementCAEClarendon, Orangeburg56 min
Apr 6, 7:35 PM EDTAreal Flood AdvisoryCAELexington, Richland115 min

Nearby

Flash Flood Warnings in Georgia, 2022Flash Flood Warnings in South Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.